Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 165, NWS Springfield, MO

June 2, 2018Shannon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2018, 6:44 PM CDT for Shannon County, Missouri. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2018, 6:44 PM CDT (23:44 UTC)
Expired
Jun 2, 2018, 7:45 PM CDT
In force
61 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Shannon County, MO

The radar

The St Louis radar (KLSX), 172 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:15 PM CDTTSTM WND DMG5 Sw Round Spring, MONUMEROUS TREES UPROOTED AT A RESIDENCE OFF OF STATE HIGHWAY N AND STATE HIGHWAY D INTERSECTIONS. SIDING WAS RIPPED OFF A HOME. A RESIDENCE UP THE ROAD ON STATE HIGHWAY N HAD TREES UPROOTED AND A ROOF OFF AN OUTBUILDING.
Jun 2, 7:20 PM CDTTSTM WND DMG2 Ssw Round Spring, MOTREE SNAPPED IN HALF BY WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:19 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2602 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

093 
WUUS53 KSGF 022344
SVRSGF
MOC203-030045-
/O.NEW.KSGF.SV.W.0165.180602T2344Z-180603T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
644 PM CDT SAT JUN 2 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northeastern Shannon County in south central Missouri...

* Until 745 PM CDT

* At 644 PM CDT, a severe thunderstorm was located 13 miles north of
  Eminence, or 22 miles south of Salem, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Current River State Park...       Eminence...
  Round Spring...                   Midridge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3710 9102 3709 9121 3707 9125 3723 9150
      3742 9136 3741 9118 3726 9116 3725 9112
      3720 9112 3720 9109 3718 9109 3716 9104
      3714 9104 3714 9102
TIME...MOT...LOC 2344Z 290DEG 16KT 3734 9140 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
2 follow-up statements
266 
WWUS53 KSGF 030014
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
714 PM CDT SAT JUN 2 2018

MOC203-030045-
/O.CON.KSGF.SV.W.0165.000000T0000Z-180603T0045Z/
Shannon MO-
714 PM CDT SAT JUN 2 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN SHANNON COUNTY...

At 713 PM CDT, a severe thunderstorm was located near Eminence, or 21
miles northwest of Van Buren, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Current River State Park...       Eminence...
Round Spring...                   Midridge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3710 9102 3709 9121 3707 9125 3723 9150
      3742 9136 3741 9118 3726 9116 3725 9112
      3720 9112 3720 9109 3718 9109 3716 9104
      3714 9104 3714 9102
TIME...MOT...LOC 0013Z 338DEG 19KT 3721 9131 

HAIL...1.00IN
WIND...60MPH
 
$$

Burchfield
183 
WWUS53 KSGF 030044
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
744 PM CDT SAT JUN 2 2018

MOC203-030051-
/O.EXP.KSGF.SV.W.0165.000000T0000Z-180603T0045Z/
Shannon MO-
744 PM CDT SAT JUN 2 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHANNON COUNTY
WILL EXPIRE AT 745 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.

LAT...LON 3710 9102 3709 9121 3707 9125 3723 9150
      3742 9136 3741 9118 3726 9116 3725 9112
      3720 9112 3720 9109 3718 9109 3716 9104
      3714 9104 3714 9102
TIME...MOT...LOC 0041Z 290DEG 16KT 3717 9117 

$$

Burchfield

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:13 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 2, 6:13 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
613 PM CDT Sat Jun 2 2018

.SHORT TERM...(This afternoon through Sunday)
Issued at 240 PM CDT Sat Jun 2 2018

A cold front will push south across southern Missouri through this
evening as an upper level trough moves across the region.
Thunderstorms are expected to develop across south central and
portions of far southern Missouri through early this evening as
the front drops southeastward. With mean layer CAPE around 3000
J/KG, moderate deep layer shear and steep mid level lapse rates
some storms could strong to severe storms. An inhibiting factor to
storm development and coverage will be relatively warm mid level
temperatures and capping inversion. In general the greatest risk
for severe storms will be southeast of a Rolla to Houston line.
Continue to closely monitor weather conditions and the latest
information.

A much more pleasant airmass will follow the frontal passage for
Sunday. Cooler temperatures and less humid conditions can be
expected along with a northerly breeze. Highs Sunday will
generally be in the lower 80s.

.LONG TERM...(Sunday Night through Saturday)
Issued at 240 PM CDT Sat Jun 2 2018

The mean upper level ridge position will remain to our west into
at least the middle of next week leaving our region under a
northwesterly flow aloft. Dry weather is expected through at least
Tuesday but will have to monitor the development of convective
complexes over the Plains. It appears there is some potential for
convective complexes to impact area at times during the last half
of next week. Otherwise seasonably warm and humid weather
conditions can be expected next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 611 PM CDT Sat Jun 2 2018

Pilots can expect prevailing VFR conditions tonight through
Sunday. Gusty northwest winds this evening behind a passing cold
front will gradually subside but will resume on Sunday.
Thunderstorms will impact areas east of the terminal sites this
evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Jun 2, 12:49 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1249 PM CDT Sat Jun 2 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1249 PM CDT Sat Jun 2 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Elevated excessive heat risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

 Thunderstorms will develop across south central and portions of
 far southern Missouri this afternoon. The greatest coverage of
 storms and highest risk for severe weather afternoon will be
 southeast of a Branson to Rolla line. The most intense storms
 storms will capable of producing large hail up to the size of
 ping pong balls and damaging winds up to 70 mph. The risk for an
 isolated tornado very low. In addition, locally heavy rainfall
 and frequent lightning will accompany any storm. There is a
 limited risk for localized flooding in south central Missouri.

 Heat index values will warm into the upper 90s to around 100
 degrees across far southern Missouri.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

  A few storms may be possible across the area towards the end of
 next week as a system tracks through the region.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed this afternoon in south central
 Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jun 2, 4:41 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
441 PM CDT SAT JUN 2 2018

MOZ082-083-022245-
Dent MO-Texas MO-
441 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DENT AND NORTHEASTERN
TEXAS COUNTIES UNTIL 545 PM CDT...

At 441 PM CDT, Doppler radar was tracking a strong thunderstorm over
Licking, or 12 miles north of Houston, moving northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Montauk State Park...             Salem...
Licking...                        Montauk...
Turtle...                         Jadwin...
Darien...                         Gladden...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central Missouri.

LAT...LON 3737 9185 3755 9198 3760 9186 3760 9181
      3763 9181 3773 9158 3752 9135
TIME...MOT...LOC 2141Z 232DEG 19KT 3749 9187

Burchfield
Special weather statement, Jun 2, 5:22 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
522 PM CDT SAT JUN 2 2018

MOZ091-092-022315-
Wright MO-Webster MO-
522 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER AND SOUTHWESTERN
WRIGHT COUNTIES UNTIL 615 PM CDT...

At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diggins, or 8 miles south of Marshfield, moving east at 20 mph.
Other strong storms were developing in southern and eastern Webster
county.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Seymour...                        Mansfield...
Fordland...                       Duncan...
Diggins...                        Odin...
Northview...

This includes Interstate 44 near mile marker 91.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3709 9304 3727 9306 3738 9262 3707 9255
TIME...MOT...LOC 2222Z 287DEG 18KT 3722 9290

Burchfield
Local storm report, Jun 2, 5:41 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT SAT JUN 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 ESE DEVIL'S ELBOW     37.83N 92.00W
06/02/2018  E1.50 INCH       PHELPS             MO   PUBLIC

            SOCIAL MEDIA REPORT. TIME APPROX BASED ON
            RADAR.

&&

DSA
Special weather statement, Jun 2, 6:05 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Springfield MO
605 PM CDT SAT JUN 2 2018

MOZ096-030000-
Douglas MO-
605 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 700 PM
CDT...

At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ava, moving southeast at 25 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ava...                            Rome...
Vanzant...                        Squires...
Brushyknob...                     Goodhope...
Drury...                          Gentryville...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central and southwestern Missouri.

LAT...LON 3681 9291 3707 9280 3706 9220 3680 9222
TIME...MOT...LOC 2305Z 293DEG 22KT 3702 9269

Burchfield
Special weather statement, Jun 2, 6:12 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
612 PM CDT SAT JUN 2 2018

MOZ104-030000-
Taney MO-
612 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TANEY COUNTY UNTIL
700 PM CDT...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forsyth, moving southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Lake Taneycomo...
Protem...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3653 9317 3669 9308 3653 9277 3650 9277
      3650 9310
TIME...MOT...LOC 2312Z 311DEG 16KT 3659 9305

Burchfield
Special weather statement, Jun 2, 6:37 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
637 PM CDT SAT JUN 2 2018

MOZ105-030045-
Ozark MO-
637 PM CDT SAT JUN 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 745 PM
CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Ava, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Gainesville...
Theodosia...                      Wasola...
Sundown...                        Brixey...
Noble...                          Willhoit...
Hardenville...                    Thornfield...
Sycamore...                       Rockbridge...
Long Run...                       Isabella...
Zanoni...

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Missouri.

LAT...LON 3657 9277 3681 9276 3679 9222 3656 9234
TIME...MOT...LOC 2337Z 290DEG 16KT 3679 9263

Burchfield

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:09 AM CDTSpecial Weather StatementSGFCedar, St. Clair51 min
Jun 2, 8:27 AM CDTSevere Thunderstorm WarningSGFCedar, Dade, Hickory, Polk, St. Clair34 min
Jun 2, 9:04 AM CDTSpecial Weather StatementSGFPolk56 min
Jun 2, 10:06 AM CDTSpecial Weather StatementSGFPhelps39 min
Jun 2, 4:12 PM CDTSpecial Weather StatementSGFPhelps48 min
Jun 2, 4:20 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski40 min
Jun 2, 4:23 PM CDTSpecial Weather StatementSGFShannon52 min
Jun 2, 4:37 PM CDTSpecial Weather StatementSGFLaclede68 min
Jun 2, 4:41 PM CDTSpecial Weather StatementSGFDent64 min
Jun 2, 4:52 PM CDTSevere Thunderstorm WarningSGFDent, Texas53 min
Jun 2, 4:59 PM CDTSevere Thunderstorm WarningSGFDent, Phelps61 min
Jun 2, 5:22 PM CDTSpecial Weather StatementSGFWebster53 min
Jun 2, 5:45 PM CDTSevere Thunderstorm WarningSGFDent, Shannon45 min
Jun 2, 5:58 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas62 min
Jun 2, 6:03 PM CDTAreal Flood AdvisorySGFDent3 hr
Jun 2, 6:05 PM CDTSpecial Weather StatementSGFDouglas55 min
Jun 2, 6:12 PM CDTSpecial Weather StatementSGFTaney48 min
Jun 2, 6:37 PM CDTSpecial Weather StatementSGFOzark68 min
Jun 2, 6:49 PM CDTSpecial Weather StatementSGFTexas56 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.